MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. 5.5 TI 6.5X50MM CANNULATED TRANSLATION SCREW; SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. 5.5 TI 6.5X50MM CANNULATED TRANSLATION SCREW; SPINAL FIXATION SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference report 3012447612-2021-00094.
 
Event or Problem Description
It was reported that the tip of a screwdriver broke on the last of 8 screws during an l3-s1 lumbar spinal fusion.The screw was removed and replaced using another driver.The screw and fragments were removed.There was no reported patient impact.This is report 2 of 2 for this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information in a3 and h6: component codes, type of investigations, findings, and conclusions.Device evaluation: visual inspection revealed the tip of the inserter has fractured off the driver and is stuck inside the screw.Potential cause root cause was unable to be determined.This event could possibly be attributed to off-axis forces applied to the driver during screw insertion.Dhr review and related actions per dhr review, the part was likely conforming when it left zimmer biomet control.Device use this device is used for treatment.A follow-up report will be submitted if new information is received that changes the information provided in this report.

Brand Name
5.5 TI 6.5X50MM CANNULATED TRANSLATION SCREW
Common Device Name
SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key11614567
Report Number3012447612-2021-00095
Device Sequence Number3049192
Product Code NKB
UDI-Device Identifier00880304948990
UDI-Public(01)00880304948990(10)2642381
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K123549
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number14-571450C
Device Lot Number2642381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age64 YR
Patient Weight80